Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 178, NWS Dodge City, KS

August 23, 2010Pawnee County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 23, 2010, 11:40 PM CDT for Pawnee County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2010, 11:40 PM CDT (04:40 UTC)
Expired
Aug 24, 2010, 12:15 AM CDT
In force
35 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Pawnee County, KS

The radar

The Dodge City radar (KDDC), 76 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 11:49 PM CDTTSTM WND DMG4 E Rozel, KSREPORTED THAT 3 TO 4 INCH TREE LIMBS WERE BLOWN DOWN ON HIS PROPERTY. THE TIME WAS ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2923 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS53 KDDC 240440
SVRDDC
KSC145-240530-
/O.NEW.KDDC.SV.W.0178.100824T0440Z-100824T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1140 PM CDT MON AUG 23 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1230 AM CDT

* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROZEL...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURDETT...
  ROZEL...
  SANFORD...
  FRIZELL...
  ASH VALLEY...
  MAINLY RURAL AREAS OF NORTHWESTERN PAWNEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3810 9908 3809 9956 3834 9956 3834 9918
TIME...MOT...LOC 0441Z 245DEG 17KT 3816 9942
WIND...HAIL 60MPH <.50IN

$$

GERARD
2 follow-up statements
396 
WWUS53 KDDC 240500
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 AM CDT TUE AUG 24 2010

KSC145-240530-
/O.CON.KDDC.SV.W.0178.000000T0000Z-100824T0530Z/
PAWNEE KS-
1200 AM CDT TUE AUG 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PAWNEE COUNTY UNTIL 1230 AM CDT...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SANFORD...AND MOVING NORTHEAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SANFORD...
  FRIZELL...
  ASH VALLEY...
  MAINLY RURAL AREAS OF NORTHWESTERN PAWNEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3810 9908 3809 9956 3834 9956 3834 9918
TIME...MOT...LOC 0500Z 246DEG 18KT 3819 9929
WIND...HAIL 60MPH <.50IN

$$

GERARD
480 
WWUS53 KDDC 240515
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1215 AM CDT TUE AUG 24 2010

KSC145-240524-
/O.CAN.KDDC.SV.W.0178.000000T0000Z-100824T0530Z/
PAWNEE KS-
1215 AM CDT TUE AUG 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAWNEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3810 9908 3809 9956 3834 9956 3834 9918
TIME...MOT...LOC 0514Z 245DEG 17KT 3823 9924

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM CDT, 8 hours 40 minutes earlier.

Area forecast discussion, Aug 23, 3:00 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
300 PM CDT MON AUG 23 2010

.DISCUSSION...

DAYS 1-2...

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES A FAIRLY
AMPLIFIED UPPER LEVEL TROUGH OF LOW PRESSURE TRANSITIONING EAST
ACROSS THE NORTHERN ROCKIES. A +80KT UPPER LEVEL JET IS CLIMBING
NORTHEAST AHEAD OF THE TROUGH ACROSS NORTHERN UTAH, WESTERN
WYOMING, AND INTO THE NORTHERN PLAINS OF WESTERN NORTH DAKOTA. THE
MOST SIGNIFICANT H5 PRESSURE HEIGHT FALLS NOTED ARE ACROSS EASTERN
MONTANA (-90M AT GLASGOW). NEAR THE SURFACE, A POOL OF LOW LEVEL
MOISTURE...WITH H85 DEWPOINTS RANGING 12C TO 15C...EXTENDS NORTH
ACROSS THE SOUTH PLAINS AND THROUGH WESTERN KANSAS. A LEE SIDE
TROUGH OF LOW PRESSURE STRETCHES FROM WESTERN NEBRASKA SOUTH ALONG
THE KANSAS AND COLORADO BORDER. MEANWHILE, A COLD FRONT IS
TRACKING SOUTHEAST ACROSS NORTHERN COLORADO AND WESTERN NEBRASKA.

SHORT RANGE MODELS ARE IN GOOD AGREEMENT INDICATING THE UPPER LEVEL
TROUGH CONTINUING TO TRACK EAST INTO THE NORTHERN PLAINS TONIGHT
AND ON INTO THE WESTERN GREAT LAKES REGION BY TUESDAY NIGHT. THIS
SYSTEM WILL BRING THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS TO
PORTIONS OF WESTERN KANSAS THIS EVENING THROUGH MID DAY TUESDAY.
THE GFS, NAM, AND UKMET ALL PROJECT A COLD FRONT PUSHING SOUTHEAST
INTO WESTERN KANSAS EARLY THIS EVENING AND TRACKING ACROSS WEST
CENTRAL AND SOUTHWEST KANSAS OVERNIGHT HELPING TO TRIGGER
CONVECTION ACROSS THE AREA. HOWEVER, THE RIGHT ENTRY QUADRANT TO
THE UPPER LEVEL JET IS EXPECTED TO SKIM ACROSS NORTHWEST AND NORTH
CENTRAL KANSAS AFTER 06Z KEEPING THE STRONGEST UPPER LEVEL SUPPORT
JUST TO OUR NORTH. MOISTURE WILL POOL AHEAD OF THE APPROACHING
FRONT WITH THE BEST LOW LEVEL LIFT ASSOCIATED WITH THE BOUNDARY
ACROSS MORE NORTH AND NORTHEASTERN PORTIONS OF THE FA. SO, WILL
RETAIN 90 POPS ACROSS THIS GENERAL AREA WITH POPS GRADUALLY
TAPERING OFF SOUTH AND WEST. NAM AND GFS MODELS SOUNDINGS SHOW
STEEP LOW LEVEL LAPSE RATES AHEAD OF THE FRONT WITH CAPE VALUES
BUILDING TO NEAR 1500J/KG AND ABOVE. HOWEVER, LAPSE RATES IN THE
MID LEVELS ARE NOT EXPECTED TO BE AS STEEP. ALTHOUGH, THE MODEL
SOUNDINGS INDICATE PW VALUES INCREASING UP TO NEAR 2 INCHES BY
ROUGHLY 06Z. AS A RESULT, THE PRIMARY CONCERN WITH ANY DEVELOPING
STORMS WILL BE STRONG WINDS WITH THE POTENTIAL FOR PERIODS OF
HEAVY RAINFALL, ESPECIALLY ACROSS OUR NORTH AND NORTHEAST. SHOWERS
AND THUNDERSTORMS COULD LINGER WELL INTO TUESDAY ACROSS EASTERN
PORTIONS OF THE CWA WITH ALL MODELS INDICATING A SIGNIFICANT FIELD
OF H7 FRONTOGENESIS WORKING ACROSS THE AREA IN WAKE OF THE FROPA.
DRIER CONDITIONS ARE EXPECTED WEDNESDAY AS UPPER LEVEL RIDGING
BEGINS TO BUILD ACROSS THE ROCKIES AND INTO THE WESTERN HIGH
PLAINS.

TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL LEVELS TONIGHT EVEN AS
A COLD FRONT PUSHES THROUGH THE CWA BY EARLY TUESDAY MORNING. THE
NAM, GFS, AND UKMET ALL POINT TO H85 TEMPERATURES DROPPING TO THE
MID TEENS(C) ACROSS THE CWA BY 12Z TUESDAY WITH THE COOLEST
TEMPERATURES NORTH. EXPECT LOWS DOWN INTO THE 60S(F) ACROSS MUCH OF
THE CWA WITH UPPER 50S(F) NOT COMPLETELY OUT OF THE QUESTION NORTH
AND WEST, ESPECIALLY WITH COOLER AIR SURGING SOUTH BEHIND THE FRONT
AND THE POTENTIAL FOR PRECIP REMAINING A FACTOR. FOR TUESDAY, HIGH
TEMPERATURES WILL REMAIN WELL BELOW NORMAL AS MUCH COOLER AIR
CONTINUES TO SURGE SOUTH INTO WESTERN KANSAS BEHIND THE COLD FRONT.
TEMPERATURES AT H85 ARE EXPECTED TO RANGE FROM AROUND 15C ACROSS
EASTERN PORTIONS OF THE CWA TO THE UPPER TEENS(C) WEST. INCREASED
CLOUDS AND LINGERING PRECIP WILL ALSO HELP HINDER CLIMBING
TEMPERATURES. SHOULD SEE HIGHS PRIMARILY IN THE 70S(F) WITH NEAR 80F
POSSIBLE IN AREAS THAT SEE MORE SUNSHINE. FOR TUESDAY NIGHT,
TEMPERATURES ARE EXPECTED TO BE COOLER THAN TONIGHT AS A RESULT OF
DECREASING CLOUDS AND LIGHTER WINDS. TEMPERATURES AT H85 WILL REMAIN
IN THE MID TEENS(C) FOR THE MOST PART ALLOWING SURFACE LOWS TO DROP
DOWN INTO THE 50S(F) ACROSS MUCH OF THE FA. A GRADUAL WARMING TREND
IS THEN EXPECTED TO BEGIN WEDNESDAY AS UPPER LEVEL RIDGING BUILDS IN
FROM THE WEST AND A LOW LEVEL EAST TO SOUTHEASTERLY FLOW RETURNS TO
WESTERN KANSAS. EXPECT HIGHS PRIMARILY IN THE 80S(F) ACROSS THE FA
WEDNESDAY. PLAN TO MAKE ONLY MINOR ADJUSTMENTS TO TEMPERATURES.

DAYS 3-7...

THERE IS HIGH CONFIDENCE IN A WARM DRY PERIOD WITH GENERALLY LIGHT
SOUTH WINDS EXPECTED. THESE CONDITIONS SHOULD REMAIN IN PLACE THROUGH
AT LEAST HALF OF THE WEEKEND BEFORE AN OUTSIDE CHANCE OF ELEVATED
SHOWERS AND THUNDERSTORMS BECOME POSSIBLE MORE LIKELY INTO EARLY
NEXT WEEK.

FOR WEDNESDAY, THE UPPER TROUGH THAT WAS LIFTING THROUGH THE
NORTHERN PLAINS WILL BE SWINGING INTO THE NORTHERN GREAT LAKES AND
ONTARIO REGION, WHILE ANOTHER RIDGE AXIS BEGINS TO SET UP OVER THE
NORTHERN ROCKIES. THIS WILL LEAVE SOUTHWEST KANSAS IN A NORTHWEST
FLOW ALOFT, BUT MORE IMPORTANTLY, FAIRLY DRY AS WELL AS THE MID
LEVEL BAROCLINIC ZONE INDICATED BEST BY THE BY THE 850 AND 700 MB
DEW POINT TEMPERATURES WILL BE SOUTH NEAR THE RED RIVER VALLEY.
THEREFORE, AS THE UPPER RIDGE SLOWLY SHIFTS EASTWARD AIDED BY
ANOTHER JET LIFTING OUT FROM THE PACIFIC NORTHWEST, MOISTURE WILL
SLOWLY BEGIN TO INCREASE IN THE BOUNDARY LAYER IN THE LATTER HALF
OF THE WEEKEND.

IN THE MEANTIME, TEMPERATURES WILL BE WARM, BUT APPARENTLY NOT
QUITE AS WARM AS WE'VE SEEN IN RECENT WEEKS. BEGINNING WITH
THURSDAY, WITH THE RIDGE STILL JUST TO THE EAST OF THE NORTHERN
ROCKIES, 850 MB TEMPS REMAIN MODEST IN THE MID TEENS AS SURFACE
FLOW TRAJECTORIES REMAIN FROM THE EAST SOUTHEAST. NORMAL HIGHS
HAVE ALSO FALLEN TO MID 80S FOR THIS TIME OF YEAR SO WE SHOULD
START THE PERIOD NEAR NORMAL AND SLOWLY RISE ABOVE NORMAL BY THE
WEEKEND.

BY MONDAY, THE MODELS INDICATE SIGNIFICANTLY HIGHER PRECIPITABLE
WATER ACROSS THE AREA ASSOCIATED WITH A TROPICAL FETCH FROM THE
GULF TO AROUND WEST TEXAS NORTHWARD. MODELS ARE NOT PARTICULARLY
BULLISH ON PRECIPITATION/QPF, HOWEVER, GIVEN THE PERIOD SHOULD SEE
SOME POSITIVE VORTICITY ADVECTION AS WELL AS QPF. WILL INCLUDE
VERY LOW CHANCES FOR RAIN AND THUNDERSTORMS. THAT AREA WILL PROBABLY
BE MORE ELEVATED IN NATURE AND NOT ANY TYPE OF CLASSIC SEVERE
WEATHER SETUP. OF COURSE TIMING WOULD BE A MAIN ISSUE AS WELL, AND
THIS POSSIBLE EVENT COULD OCCUR SLIGHTLY EARLIER OR LATER FROM
SUNDAY NIGHT INTO TUES.

THE WEEK TWO OUT LOOK COULD BRING NEAR NORMAL TEMPERATURES IN
ADDITION TO A DECENT RAINFALL EVEN IN THE WEDNESDAY TIME FRAME
AS THE MODELS HAVE SOME AGREEMENT ON A FRONTAL PASSAGE MIDWEEK.

&&

.AVIATION...

CONVECTION TIMING IS THE HIGH IMPACT PART OF THIS EVENING FOR OUR
TERMINALS. A COLD FRONT WILL TRAVERSE THE FORECAST AREA BETWEEN
00 UTC AND 12 UTC TUESDAY, BRINGING A PERIOD OF DEEP CONVECTION
WHERE THE DEEPER ASCENT OCCURS, AND PROBABLY VCSH/CB'S FOR MUCH OF
THE OVERNIGHT. INTO TUESDAY, THE FRONTOGENETIC FORCING SHOULD BE
WELL INTO THE SOUTH AND EAST OF THE FORECAST AREA LEAVING NO
RESTRICTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  77  53  83 /  70  50   0   0
GCK  61  77  52  83 /  70  30   0   0
EHA  60  75  53  82 /  70  40  10   0
LBL  63  75  55  83 /  70  50   0   0
HYS  60  78  52  85 /  90  30   0   0
P28  70  77  57  85 /  60  60  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN32/33/33
Hazardous weather outlook, Aug 23, 5:32 AM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
532 AM CDT MON AUG 23 2010

KSZ030-031-043>046-061>066-074>081-084>090-241045-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
532 AM CDT MON AUG 23 2010 /432 AM MDT MON AUG 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE INTO WESTERN KANSAS LATE THIS
AFTERNOON AND THIS EVENING. THIS FRONT WILL BE THE FOCUS FOR
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS MUCH OF SOUTHWEST
KANSAS. THE INITIAL LATE AFTERNOON THREAT WILL BE CONFINED TO
AREAS GENERALLY WEST AND NORTH OF A LINE FROM HUGOTON TO GARDEN
CITY TO WAKEENEY. AS THE EVENING PROCEEDS...THE THREAT FOR
STRONG THUNDERSTORMS WILL SHIFT EAST TO INCLUDE THE REMAINDER OF
SOUTHWEST AND SOUTH CENTRAL KANSAS. VERY HEAVY RAINFALL WILL BE
THE MAIN THREAT INTO THE OVERNIGHT HOURS WITH RAINFALL AMOUNTS OF
1 TO 3 INCHES QUITE LIKELY...ESPECIALLY ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS. THIS MAY LEAD TO SOME AREAL FLOODING IN SOME
ISOLATED LOCATIONS THROUGH EARLY TUESDAY MORNING. ANY SEVERE
WEATHER THREAT WOULD BE LIMITED TO THE EVENING HOURS WITH DAMAGING
STRAIGHT LINE WIND GUSTS POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL EXIT FAR SOUTHWEST AND SOUTH
CENTRAL KANSAS DURING THE FIRST HALF OF TUESDAY WITH SOME HEAVY
RAINFALL EXPECTED IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND LOCAL LAW ENFORCEMENT SHOULD BE ALERT TO
ISOLATED SEVERE THUNDERSTORMS THIS EVENING MAINLY AFTER 5 PM CDT.
DURING THE LATE EVENING AND OVERNIGHT HOURS...REPORTS OF HEAVY
RAINFALL AMOUNTS AND LOCAL FLOODING WOULD BE APPRECIATED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

In the hours before

Local storm report, Aug 23, 5:48 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT MON AUG 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     2 WNW GARDEN CITY       37.99N 100.89W
08/23/2010                   FINNEY             KS   EMERGENCY MNGR

            DAMAGE TO CHAIN LINK FENCE AT BUSINESS.

0438 PM     TSTM WND DMG     2 WNW GARDEN CITY       37.99N 100.89W
08/23/2010                   FINNEY             KS   EMERGENCY MNGR

            ROOF DAMAGE OCCURRED AT A BUSINESS.

0438 PM     TSTM WND DMG     1 NW GARDEN CITY        37.99N 100.88W
08/23/2010                   FINNEY             KS   EMERGENCY MNGR

            WINDOWS BLOWN OUT OF A CAR.

&&

GERARD
Special weather statement, Aug 23, 7:50 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
750 PM CDT MON AUG 23 2010

KSZ031-240130-
ELLIS-
750 PM CDT MON AUG 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR YOCEMENTO...MOVING EAST AT 20 MPH. HAYS
VICTORIA AND EMMERAM ARE IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3904 9904 3871 9904 3874 9952 3903 9942
TIME...MOT...LOC 0049Z 276DEG 11KT 3888 9939

FINCH
Local storm report, Aug 23, 8:13 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
813 PM CDT MON AUG 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     3 S HAYS                38.83N 99.32W
08/23/2010  M80 MPH          ELLIS              KS   PUBLIC

            THE WINDS WERE REPORTED AS MEASURED AT 80 TO 85 MPH.

&&

MB
Local storm report, Aug 23, 8:19 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
819 PM CDT MON AUG 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     5 NE ANTONINO           38.83N 99.32W
08/23/2010  M68 MPH          ELLIS              KS   TRAINED SPOTTER

&&

JFINCH
Local storm report, Aug 23, 8:53 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
853 PM CDT MON AUG 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     N HAYS                  38.88N 99.32W
08/23/2010                   ELLIS              KS   EMERGENCY MNGR

            NUMEROUS TREES LIMBS AND POWER POLES WERE DOWNED.

&&

JFINCH
Local storm report, Aug 23, 9:39 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
939 PM CDT MON AUG 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     CATHERINE               38.93N 99.22W
08/23/2010                   ELLIS              KS   EMERGENCY MNGR

            A POWERLINE WAS BLOWN DOWN. THE TIME IS APPROXIMATE.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:50 PM CDTSpecial Weather StatementDDCEllis40 min
Aug 23, 7:54 PM CDTSevere Thunderstorm WarningDDCEllis51 min
Aug 23, 10:05 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee, Rush15 min
Aug 23, 11:04 PM CDTSevere Thunderstorm WarningDDCEdwards27 min
Aug 24, 12:26 AM CDTSpecial Weather StatementDDCEdwards49 min
Aug 24, 1:03 AM CDTSpecial Weather StatementDDCStafford42 min
Aug 24, 1:33 AM CDTSpecial Weather StatementDDCEdwards42 min
Aug 24, 4:41 PM CDTAreal Flood WarningDDCPratt8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.